Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Vein changes
May 10, 2006

I've been on HIV treatment (3 drugs) for over a year...I've noticed my veins on my legs and the bottom of my stomach are starting to become pronounced...meaning, they're sticking out, they have a raised apparence.

Response from Dr. Henry

Prominent veins in the location you describe could be due to loss of subcutaneous fat (called lipoatrophy which is part of a condition called lipodystrophy). Other conditions such as liver problems could also cause the veins to become prominent so a standard evaluation by your HIV specialist can usually sort out what is likely causing that problems and what can perhaps be done about it(if HIV drug related often a switch to an alternative regimen is considered if that is an option with your location and treatment history). KH



Previous
hiv/lupus
Next
physical changes on only one side of body.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement